Does Drowsiness on Ropinirole Go Away?

Hi all,

I have been on Ropinirole for 3 months for my RLS. My dosage is being slowly titrated up, and I am on 1MG now.

I get extreme drowsiness from the Ropinirole. I take the tablet at night, but the drowsiness lasts into the next day. Is the drowsiness usually temporary while the body adapts, or is this likely to be long term?

I couldn't face this drowsiness indefinitely. I feel like a zombie in the mornings.

Skip

Featured Content

HealthUnlocked User Stories

How did you improve your general well-being or cope with your illness?

Share your story

Featured by HealthUnlocked

14 Replies

oldestnewest
  • For some people yes, and some no. There is no way to answer that with a yes or no answer. Daytime drowsiness warranted a stronger warning on this drug and other dopamine meds by the FDA in the US. It is also one of the most common side effects.

  • Unfortunately my answer would be an emphatic "NO". I have been on Requip for 19 months now, and I still have sudden drowsiness to the point of being dangerous after every dose of Requip. This effect lasts about an hour then I pop back into consciousness with a sore neck from whatever position I happen to slide into while I'm playing Snow White! So obviously I cannot drive after Requip. I have to be careful of all my plans. And as much as I hate to take it, I cannot stand my severe restless legs without it.

    I sure hope your body will adjust to it differently. Well wishes!

  • I've been taking it,for,about 18mths and doesn't make me drowsy at all, though that sounds good to me right now am so tired 😕

  • I am currently fighting raising my Ropinerole from 1mg to 1.25 for the same reason. On 1 mg I am up from about 2am but still function better during the day.

  • I too was like a zombie on Ropinerole but was on a high dose at the end (4mg) Eventually after trying different drugs, I use pramipexole and oxycodone, which does not leave me too groggy...best of luck. Most of us find a combination works better.

  • That sounds like a good combo. Thank you.

  • I know a combination works much better for most people, instead of just one med, at lower doses. There is no ONE med I can say takes care of my RLS, but with the combination of meds I am on, it takes care of it 90% of the time, and that is good enough for me, after decades of torture.

  • Bigjon, can i ask did you have to titrate up because the lower doses where not working.. Or its what your doctor has told you to do. ? IF a lower dose was working then its not needed to go any higher.

  • The lower dosage was not stopping my RLS. I've noticed with each increase in dosage, I get a tiny improvement in RLS and a huge increase in side effects.

  • Thanks for all your messages.

    From your comments and my experience, I suspect the drowsiness is not going to go away.

    Time to try something different. I read that Pramipexole is less prone to causing drowsiness. I might try that.

  • Try heat rub and look on rls.org for more info. Most drugs they give uake it worse in the long run....check out 'quiet legs' and specific types of iron,gd luck

  • Read up on dopamine agonists...u will have a worse problem in a few years time. Try heat rub on your knees it can be suprisinglt good and mindfulness to clear u mind when u trying to sleep. Get off the roping role and don't take any med without research....good luck

  • I have been put on Ropinol after Pramipexole became unavailable in this area. Difficult time whilst changing and much annoyance as Prami did the job wonderfully. Have her to work out when to take the Ropilol, not suffering drowsiness but usually awake with some RLS symptoms. Has anyone sorted out the Pramipexole shortage? New member and glad to have found other sufferers.

  • I'm having exactly same side effects

    Like severe hang over

    And no I'm not drinker

    I'm staying with the course my neuro team have put me on but hope in future come off it.

    Not for me

You may also like...